Alert archive / Montana / High Wind Warnings in 2026

High Wind Warning 8, NWS Great Falls, MT

February 7, 20265 counties in Montana

NWS Great Falls, MT issued this high wind warning at Feb 7, 2026, 2:53 AM MST for 5 counties in Montana. It took effect at Feb 7, 2026, 3:00 PM MST. It was in force for 18 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 7, 2026, 2:53 AM MST (09:53 UTC)
In effect from
Feb 7, 2026, 3:00 PM MST
Expired
Feb 8, 2026, 8:58 AM MST
In force
18 hr
Issued by
NWS Great Falls, MT

Counties Glacier County, MT, Lewis and Clark County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 100 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 5:19 PM MSTNON-TSTM WND GST 658 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.
Feb 7, 9:00 PM MSTNON-TSTM WND GST 608 Wsw Saint Mary, MTMesonet station SNPMT Sunpoint.
Feb 7, 10:05 PM MSTNON-TSTM WND GST 5916 Wsw Cut Bank, MT59 mph wind gust at Mission Lake Montana Mesonet site.
Feb 7, 11:19 PM MSTNON-TSTM WND GST 728 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.
Feb 8, 12:08 AM MSTNON-TSTM WND GST 5823 W Augusta, MTMesonet station BEFM8 Benchmark RAWS.
Feb 8, 12:15 AM MSTNON-TSTM WND GST 661 Ene East Glacier Park, MT66 mph wind gust at Two Medicine Bridge MDT.
Feb 8, 12:19 AM MSTNON-TSTM WND GST 768 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.
Feb 8, 12:25 AM MSTNON-TSTM WND GST 749 Ese East Glacier Park, MT74 mph wind gust at Dog Gun Lake Montana Mesonet site.
Feb 8, 12:30 AM MSTNON-TSTM WND GST 6220 Sw Bynum, MTMesonet station SALMT Salmond Ranch.
Feb 8, 12:30 AM MSTNON-TSTM WND GST 641 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Feb 8, 1:00 AM MSTNON-TSTM WND GST 602 Se Browning, MTMesonet station MTBWG Browning (MT DOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.9 hours before the alert went out and 424 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2026-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2026-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 497 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
497 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

884 
WWUS75 KTFX 070953
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
253 AM MST Sat Feb 7 2026

MTZ301>303-307-308-080000-
/O.UPG.KTFX.HW.A.0008.260207T2200Z-260208T1200Z/
/O.NEW.KTFX.HW.W.0008.260207T2200Z-260208T1700Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Rogers Pass, Babb, Marias
Pass, Browning, Cut Bank, Santa Rita, Bynum, Heart Butte, Logan
Pass, Ethridge, East Glacier Park, Choteau, Kiowa, Saint Mary,
Pendroy, and Dupuyer
253 AM MST Sat Feb 7 2026

...HIGH WIND WARNING IN EFFECT
FROM 3 PM THIS AFTERNOON TO 10 AM MST SUNDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 70 mph 
  expected. Isolated higher gusts around 80 mph along the Rocky 
  Mountain Front.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...From 3 PM this afternoon to 10 AM MST Sunday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds, or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Brusda
3 follow-up statements
811 
WWUS75 KTFX 072152
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
252 PM MST Sat Feb 7 2026

MTZ301>303-307-308-081300-
/O.CON.KTFX.HW.W.0008.260207T2200Z-260208T1700Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Logan Pass, Cut Bank, East
Glacier Park, Choteau, Saint Mary, Santa Rita, Bynum, Marias
Pass, Pendroy, Browning, Dupuyer, Ethridge, Heart Butte, Rogers
Pass, Kiowa, and Babb
252 PM MST Sat Feb 7 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 70 mph 
  expected. Isolated higher gusts up to 80 mph along the Rocky 
  Mountain Front.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...Until 10 AM MST Sunday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Glinskas
182 
WWUS75 KTFX 080736
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1236 AM MST Sun Feb 8 2026

MTZ301>303-307-308-081700-
/O.CON.KTFX.HW.W.0008.000000T0000Z-260208T1700Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Bynum, Rogers Pass, Pendroy,
Heart Butte, Cut Bank, East Glacier Park, Browning, Kiowa,
Choteau, Marias Pass, Ethridge, Dupuyer, Saint Mary, Santa Rita,
Logan Pass, and Babb
1236 AM MST Sun Feb 8 2026

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 10 AM MST THIS MORNING...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 75 mph.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...Until 10 AM MST this morning.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Brusda
329 
WWUS75 KTFX 081558
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
858 AM MST Sun Feb 8 2026

MTZ301>303-307-308-081700-
/O.CAN.KTFX.HW.W.0008.000000T0000Z-260208T1700Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Pendroy, Cut Bank, Marias
Pass, Saint Mary, Browning, Bynum, Kiowa, East Glacier Park,
Logan Pass, Ethridge, Rogers Pass, Choteau, Heart Butte, Dupuyer,
Santa Rita, and Babb
858 AM MST Sun Feb 8 2026

...HIGH WIND WARNING IS CANCELLED...

The threat for high winds has ended.

$$

Wilson

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 6, 10:38 PM MST, 4 hours 15 minutes earlier. Its key messages:

  • Dry weather persists through Saturday besides light mountain snow in Southwest Montana.
  • Windy conditions along the Rocky Mountain Front Saturday through Sunday morning, resulting in an elevated grassland fire risk through Sunday.
  • A weather system will bring rain/wet snow to lower elevations Monday, impacting the morning commute.
Area forecast discussion, Feb 6, 10:38 PM MST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1038 PM MST Fri Feb 6 2026

Aviation Section Updated.

.KEY MESSAGES...

 - Dry weather persists through Saturday besides light mountain
   snow in Southwest Montana.

 - Windy conditions along the Rocky Mountain Front Saturday
   through Sunday morning, resulting in an elevated grassland fire
   risk through Sunday.

 - A weather system will bring rain/wet snow to lower elevations
   Monday, impacting the morning commute.

&&

.DISCUSSION...
/Issued 428 PM MST Fri Feb 6 2026/

 - Meteorological Overview:

The upper-level ridging continues through the rest of the day
today before it flattens out Saturday. It will be another mild to
warm afternoon, with afternoon highs in the low to upper 60s
across the North-Central MT plains and into the mid 50s across the
Southwest MT valleys. Saturday morning, a small, weak shortwave
tracks south of I-90 which will bring light mountain snow
(generally less than an inch). With that ridge flattening out
Saturday and Sunday A strong mid level jet will move into the
Rocky Mountain Front. A tightening pressure gradient, mountain
wave activity, and lee troughing developing will help mix these
strong winds down to the surface. The strongest period for winds
look to be Saturday evening and early Sunday morning. The strong
winds, mild, and drier conditions will bring another day of
elevated grassland fire risk.

Sunday afternoon, an approaching small trough and a Pacific
weather system will being to move into the region. This will bring
widespread precipitation through Monday. Mild temperatures will
start lower elevations out in rain, but a Pacific front and arctic
front will transition rain to wet snow Monday morning. Small
amounts of instability along the Pacific frontal passage will
also bring a concern for convective snow bands/snow squalls,
mainly in Southwest MT. Although this weather system will bring in
cooler air, afternoon high temperatures will stay above average
through next week.

 - Forecast Confidence & Scenarios:

Winds Saturday and Sunday:

Ensembles are showing the decent probabilities for high winds
along the Rocky Mountain Front, with up to a 70% chance for 75
mph wind gusts or greater along the foothills. Farther out towards
Cut Bank, there's up to a 50% chance for 58 mph wind gusts or
greater. Giving the more favorable synoptic set up with forecast
soundings showing the potential for mountain wave activity
Saturday night, the high wind watch remains in effect. I also
added in the immediate eastern slopes of the Rocky Mountain Front
to the watch due to the reasons above.

Precipitation and Snow Sunday Through Monday:

There remains variability between ensembles and deterministic
runs for the next incoming weather system. The Northern
Continental Divide looks to get the most precipitation right now
due to being in better position of the upper-level wave. The
deterministic models have been up trending to be a little bit
more snowier than the ensembles. There is a 30% chance for 9
inches of snow at Marias Pass base don ensembles. Right now with
the variability, a Winter Storm Watch was held off but if ensemble
support grows, then one may be needed down the line. Across lower
elevations, variability in the low track causes some uncertainty.
First is where that low tracks to create a better mesoscale band
of wet snow along the northern edge of the low pressure system.
This will dictate snowfall amounts across the North-Central MT
plains. Ensembles shows light snow accumulations as of now, but
recent deterministic runs suggests that band can produce at least
a few inches of wet snow where that band sits.

Another thing to watch for Monday morning is that Pacific front
bringing a convective snow band/snow squalls to Southwest MT.
Stronger cooling at the mid levels will help quickly transition
rain to snow along the front. Wet bulb temperatures dropping to
below 0C behind the front will bring a slight concern for wet
pavements to freeze. This happening Monday morning will impact the
morning commute. -Wilson

&&

.AVIATION...
07/06Z TAF Period

VFR conditions will prevail across all terminals during this TAF
Period. At the KEKS terminal there is a 15 - 25% chance for rain
between 07/08Z and 07/12Z. By 07/18Z winds will increase at all but
the KEKS, KBZN, and KHLN terminals. During the duration of this TAF
Period there will be isolated instances of low-level wind shear and
mountain wave turbulence across North-central Montana. -IG

&&

.FIRE WEATHER...
The main concern from today through Sunday will be the gusty winds
and low afternoon humidity over North Central MT. This will
result in elevated fire concerns over grassy areas during the
afternoon hours. For Saturday, dewpoints look to be slightly
higher in the afternoon with moisture advection beginning for the
next system. However, breezy to strong winds with minimum
humidities dropping into the 20s will still create elevated
grassland fire conditions along the I-15 corridor from Great Falls
to Cut Bank. Brusda/Wilson

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  39  62  45  57 /   0   0   0  10
CTB  38  58  40  52 /   0   0   0  10
HLN  35  58  35  54 /   0   0   0  20
BZN  32  58  32  56 /  10  10   0  10
WYS  21  42  20  41 /  30  30   0  10
DLN  34  57  32  55 /  20  10   0  10
HVR  32  60  38  57 /   0   0   0   0
LWT  39  60  38  57 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Saturday afternoon through late Saturday
night for East Glacier Park Region-Eastern Glacier, Western
Toole, and Central Pondera-Northern High Plains-Southern High
Plains-Southern Rocky Mountain Front.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.